Hail, Prowers
- When
- June 16, 4:30 PM MST to 4:35 PM MST
- Where
- Prowers County, 17 mi S of Lamar
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.833, -102.617
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 16, 12:44 PM MST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 144 PM MDT THU JUN 16 2005 .SHORT TERM... (TONIGHT AND FRIDAY) ...SVR WX MAIN CONCERN THIS AFTERNOON...THEN LOW CLOUDS TONIGHT... CURRENTLY...SFC ANALYSIS SHOWS DWPTS ARE IN THE 40S AND 50S...WITH BEST MSTR FAR E PLAINS. TSRA WERE NOTED OVER THE C MTNS AND PIKES PEAK REGION/PALMER DVD. SHORT RANGE MODEL GUIDANCE INDICATES WEAK SHORT WAVES TO OUR N OVER W NE AND OVER W CO. REST OF TODAY...JET STREAK IS CURRENTLY OVER THE SE CO/NE NM REGION. SFC LOW IS FCST TO INTENSIFY OVER FAR SE CO...AND THIS WILL SET UP A BOUNDARY FROM ROUGHLY COS DOWN TO SPD. AREAS E OF THIS LINE WILL HAVE SE SFC FLOW WHILE TO THE S WINDS WILL BE SW. 500 MB FLOW IS FCST TO BE ABOUT 35 KNTS WITH 50 KNTS A JET LVL. LLVL FLOW SHOULD CONTINUE TO ADVECT LLVL MSTR INTO THE PLAINS N OF THIS BOUNDARY SO THERE WILL BE SUFFICIENT SHEAR AND CAPE FOR STORMS TO GET GOING. STORMS ON THE PLAINS SHOULD ROTATE QUITE NICELY. BUNKERS TECHNIQUE INDICATES STORMS WILL NOT MOVE TO QUICKLY (SE 7 MPH)...THIS WILL INCREASE THE FLASH FLOOD THREAT OVER PARTS OF THE E PLAINS. CANT RULE OUT A VORTEX WITH STORMS TODAY GIVEN THE BOUNDARY AND PLENTY OF CAPE. ANTICIPATE A BOX LATER THIS AFTERNOON. THIS EVENING...BIG STORMS SHOULD BE ONGOING OVER THE PLAINS. GREATEST THREAT WILL BE OVER KIOWA...BENT...PROWERS AND BACA COUNTIES. STORMS SHOULD PUSH BACK AN OUTFLOW BOUNDARY SO I WOULD NOT BE SURPRISED OF MORE THUNDER ALONG THE I-25 CORRIDOR LATE THIS EVENING. TONIGHT...SOME CONVECTION SHOULD BE STILL ONGOING FAR E PLAINS WITH SOME ISOLD THUNDER OVER THE REST OF THE PLAINS. MAIN CONCERN WILL BE LOW CLOUDS FILLING IN OVER THE PLAINS TONIGHT AND HAVE INTRODUCED LOWER CIGS INTO THE COS AND PUB TAFS. SOME FOG MAY ALSO BE A CONCERN TOMORROW MORNING...LOTS OF LOW CLOUDS AND SOME FOG OVER THE REGION. DWPTS SHOULD BE IN THE UPPER 50S AND SOME 60S OVER THE PLAINS. LOW CLOUDS SHOULD BURN OFF BY MID MORNING WITH COS AREA CLEARING OUT LATER. TOMORROW AFTERNOON...THIS TIME IS PROBLEMATIC. LOTS OF CAPE OVER THE AREA BUT TEMPS BEGINNING TO WARM UP ALOFT. MODELS PRINTED OUT VERY LITTLE IF ANY QPF. FOR NOW...I HAVE POPS IN THE FCST BUT VALUES ON THE ISOLD SIDE. I BELIEVE CHANCES OF PRECIP WILL BE DEPENDENT ON HOW MOIST THE OUTFLOW BOUNDARY IS LATER THIS EVENING OVER THE PLAINS. /HODANISH .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) MAIN CONCERNS INCLUDE CONVECTIVE POTENTIAL ACROSS THE PLAINS FRI NIGHT AND SAT ALONG WITH TEMPERATURES THROUGH THE PERIOD. FRI NIGHT-SAT...WARM SW ALOFT CONTINUES ACROSS THE STATE AS SHORT WAVE EJECTING OFF PAC NW SYSTEM MOVES INTO THE GREAT BASIN AND AROUND THE PERIPHERY OF UPPER LEVEL RIDGE ACROSS THE DESERT SW THROUGH THE NORTHERN HIGH PLAINS. SW FLOW ALOFT KEEPS WEAK LEE TROUGH IN PLACE ACROSS THE I-25 CORRIDOR WITH UPSLOPE FLOW AND AMPLE LOW MOISTURE PLACE ACROSS THE PLAINS. WITH DEW PTS IN THE MID 40S TO MID 50S ACROSS THE PLAINS...MODELS SOUNDINGS INDICATING UNSTABLE ATMOSPHERE ACROSS THE EASTERN PLAINS...WITH CAPES BETWEEN 1000-2000 J/KG ALONG WITH LIS OF -2C TO -4C. HOWEVER WITH DRY SW FLOW AND WARMING ALOFT... MODELS ALSO INDICATING CONVECTION INHIBITION BETWEEN 50-150 J/KG. WITH THAT SAID...HAVE ADDED SLIGHT CHANCE POPS ACROSS THE PLAINS FRIDAY EVENING...WITH BEST POPS ACROSS THE FAR SE PLAINS...WHERE CIN IS THE LOWEST. WITH AMPLE LOW LEVEL MOISTURE AND UPSLOPE FLOW IN PLACE FRI NIGHT...WILL SEE RATHER MILD OVERNIGHT TEMPERATURES WITH SOME MORNING LOW CLOUDS AND FOG POSSIBLE...ESPECIALLY ALONG WITH LOWER ARK RIVER VALLEY. SW FLOW INCREASES SLIGHTLY ON SAT...WITH H7 TEMPERATURES WARMING TO BETWEEN 14-18C AS SHORT WAVE AND ASSOCIATED JET CORE MOVES ACROSS THE NORTHERN GREAT BASIN. LEE TROUGH PUSHES ACROSS THE FAR EASTERN PLAINS ALONG WITH BEST LOW LEVEL MOISTURE... THOUGH ATMOSPHERE LOOKS TO BE CAPPED AND WILL KEEP THE DRY AND WARM FORECAST IN TACT FOR THE ENTIRE CWA. SUN-THU...REGION TO BE UNDER INFLUENCE OF STRONG UPPER LEVEL RIDGING THROUGH THIS PERIOD...WITH CENTER OF 595DM HIGH PROGGED TO BE OVER OR JUST EAST OF THE STATE THROUGH THE PERIOD. TEMPERATURES ALOFT PROGGED TO REMAIN BETWEEN 14-20C...ALLOWING FOR HIGHS IN THE MID 80S TO UPPER 90S ACROSS THE PLAINS...WITH UPPER 50S TO UPPER 70S ACROSS THE HIGHER TERRAIN. WITH LITTLE INDICATION OF SIGNIFICANT PRECIP THROUGH THE PERIOD...FUELS ACROSS THE REGION WILL CONTINUE TO DRY OUT...INCREASING THE FIRE DANGER. LATEST MODELS CONTINUE TO SHOW ANOTHER SHORT WAVE MOVING ACROSS THE GREAT BASIN AND AROUND THE PERIPHERY OF THE UPPER HIGH MONDAY AND INTO UPPER MIDWEST TUESDAY...ALLOWING FOR SFC HIGH PRESSURE TO BUILD INTO THE CENTRAL HIGH PLAINS WED AND THU...WHICH COULD ALLOW FOR INCREASED LOW LEVEL MOISTURE AND INCREASED CHANCES FOR CONVECTION... DEPENDING HOW FAR WEST THE SFC HIGH BUILDS...THOUGH WILL KEEP CURRENT HOT AND DRY FORECAST THROUGH THE PERIOD. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 914 AM MDT THU JUN 16 2005 COZ058>089-093>099-171300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 914 AM MDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE EASTERN PLAINS OF SOUTHEAST COLORADO TODAY. THE GREATEST THREAT FOR SEVERE THUNDERSTORM ACTIVITY WILL BE EAST OF A LINE FROM BLACK FORREST...TO LA JUNTA...TO KIM. WIND SHEAR AND INSTABILITY IS EXPECTED TO BE SUFFICIENT FOR ROTATING THUNDERSTORMS OVER THIS REGION...THUS LARGE HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 70 MPH WILL BE POSSIBLE. A TORNADO OR TWO MAY ALSO OCCUR...ESPECIALLY OVER KIOWA...PROWERS AND BACA COUNTIES. IN ADDITION...ANY SUPERCELL THUNDERSTORM WHICH DEVELOPS IS EXPECTED TO MOVE SLOWLY TO THE SOUTHEAST...WHICH WILL INCREASE THE THREAT OF LOCAL FLOODING. STORM ACTIVITY WILL LIKELY BEGIN IN EL PASO COUNTY BY MID AFTERNOON...AND MOVE INTO THE FAR EASTERN PLAINS LATE THIS AFTERNOON OR EARLY EVENING. OVER THE REMAINDER OF THE REGION...ONLY ISOLATED THUNDERSTORMS ARE EXPECTED. THE MAIN THREATS FROM THESE STORMS WILL BE WIND GUSTS TO 45 MPH...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 2 PM THIS AFTERNOON AND 9 PM MDT OVER PORTIONS OF SOUTHEAST COLORADO. HODANISH
The Pueblo radar (KPUX), 154 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456199, 5456200, 5456201.